MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SHIM SZ7 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE SHIM SZ7 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500671
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shim was damaged.It was found after cleaning before sterilization.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, cssd contacted me to inform me of two damaged shims from the "shims and general instruments" tray consigned set at midwest.They were found after cleaning before sterilization.They have not been put back in the trays.They are ready to be sent back to the warehouse for replacement.The product was not returned to depuy synthes, however photos were provided for review.1 shim lot, 1 shim, 2 shim lot, 2 shim.The photo investigation revealed that the device 254500671, attune shim sz7 5mm shows no cracks and only chipped off condition can be observed from the provided evidence.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the 254500671, attune shim sz7 5mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information from the sales rep states that the shims were damaged.One had a crack in it.The other a chip out of it.Photos were uploaded of the shims.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, cssd contacted me to inform me of two damaged shims from the "shims and general instruments" tray consigned set at midwest.They were found after cleaning before sterilization.They have not been put back in the trays.They are ready to be sent back to the warehouse for replacement.The product was not returned to depuy synthes, however photos were provided for review.See 1 shim lot, 1 shim, 2 shim lot, 2 shim.The photo investigation revealed that the device 254500671, attune shim sz7 5mm chipped off condition can be observed from the provided evidence.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500671, attune shim sz7 5mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to information received, cssd contacted me to inform me of two damaged shims from the "shims and general instruments" tray consigned set at midwest.They were found after cleaning before sterilization.They have not been put back in the trays.They are ready to be sent back to the warehouse for replacement.The device associated with this report was returned to depuy synthes for evaluation.Investigation revealed attune shim sz7 5mm is chipped off from one of the edges of the device.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test cannot be performed due to the condition of the device.Attune shim sz7 5mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, cssd contacted me to inform me of two damaged shims from the "shims and general instruments" tray consigned set at midwest.They were found after cleaning before sterilization.They have not been put back in the trays.They are ready to be sent back to the warehouse for replacement.The product was not returned to depuy synthes, however photos were provided for review.See attachment 1 shim lot, 1 shim, 2 shim lot, 2 shim.The photo investigation revealed that the device (b)(4), attune shim sz7 5mm chipped off condition can be observed from the provided evidence.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the (b)(4), attune shim sz7 5mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE SHIM SZ7 5MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18243565
Report Number1818910-2023-24418
Device Sequence Number7060113
Product Code HWT
UDI-Device Identifier10603295133537
UDI-Public10603295133537
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500671
Device Lot NumberMVMBYN530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/05/2023
01/19/2024
02/01/2024
02/06/2024
02/07/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/06/2023
01/21/2024
02/02/2024
02/07/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown